Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A lower bound for the class numbers of abelian algebraic number fields with odd degree
HTML articles powered by AMS MathViewer

by Mao Hua Le PDF
Proc. Amer. Math. Soc. 123 (1995), 1347-1350 Request permission


Let ${\Delta _K},{h_K},{R_K}$ denote the discriminant, the class number, and the regulator of the Abelian algebraic number field $K = \mathbb {Q}(\alpha )$ with degree d, respectively. In this note we prove that if $d > 1,2\nmid d$, and the defining polynomial of $\alpha$ has exactly ${r_1}$ real zeros and ${r_2}$ pairs of complex zeros, then ${h_K} > w\sqrt {|{\Delta _K}|} /{2^{{r_1}}}{(2\pi )^{{r_2}}}33{R_K}\log 4|{\Delta _K}|$, where w is the number of roots of unity in K.
  • Pierre Barrucand, John Loxton, and H. C. Williams, Some explicit upper bounds on the class number and regulator of a cubic field with negative discriminant, Pacific J. Math. 128 (1987), no. 2, 209–222. MR 888515, DOI 10.2140/pjm.1987.128.209
  • Jing Run Chen and Tian Ze Wang, On the distribution of zeros of Dirichlet $L$-functions, Sichuan Daxue Xuebao 26 (1989), no. Special Issue, 145–155 (Chinese, with English summary). MR 1059696
  • E. Hecke, Vorlesung über die Theorie der algebraischen Zahlen, Akademische Verlagsgesellschaft, Leipzig, 1923.
Similar Articles
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 123 (1995), 1347-1350
  • MSC: Primary 11R29; Secondary 11M20, 11R20, 11R42
  • DOI:
  • MathSciNet review: 1249886